Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 112, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 5, 2004, 12:51 AM CDT for Webster County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2004, 12:51 AM CDT (05:51 UTC)
- Expired
- Jun 5, 2004, 1:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Webster County, NE
The radar
The Grand Island radar (KUEX), 14 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
510 WUUS53 KGID 050551 SVRGID NEC181-050645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1250 AM CDT SAT JUN 5 2004 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 145 AM CDT * AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTH OF INAVALE...OR ABOUT 32 MILES SOUTHWEST OF HASTINGS...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COWLES AROUND 115 AM CDT... BLUE HILL AROUND 130 AM CDT... ROSEMONT AROUND 140 AM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4022 9879 4005 9869 4019 9814 4044 9828 $$ VII
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:45 PM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jun 4, 6:45 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 645 PM CDT FRI JUN 4 2004 .DISCUSSION...BEST FORCING AND WEAKEST CAPPING HAVE FAVORED CONVECTIVE INITIATION WELL TO THE WEST OF CWA THIS EARLY EVENING. UPPER WAVE HELPING TO PRODUCE CONVECTION IS SHOWN TO SLIDE ACROSS AREA OVERNIGHT WITH CHANCE OF PRECIP FOLLOWING AS WELL. HOWEVER...PRECIP CHANCE FOR THIS EVENING LOOKS VERY SMALL AND HAVE REMOVED MENTION OF THUNDERSTORMS IN FORECAST AND GRIDS. NO OTHER CHANGES MADE TO THE FORECAST AT THIS TIME. && .PREV DISCUSSION...TONIGHT THROUGH 12Z SUNDAY...A SHORT WAVE MOVES THROUGH THE CENTRAL PLAINS TONIGHT AND ANOTHER ONE ON SATURDAY. A SURFACE LOW PRESSURE SYSTEM MOVES THROUGH THE FORECAST AREA LATE TONIGHT INTO SATURDAY MORNING. MAIN FORECAST CONCERN IS THE CHANCE OF PRECIPITATION LATE TONIGHT INTO SATURDAY. CONVECTION STARTING IN COLORADO THIS AFTERNOON WILL SLOWLY MOVE TO THE EAST ALONG WITH THE TROUGH OF LOW PRESSURE. BEST CHANCES OF THUNDERSTORMS WILL BE AS THE FRONT MOVES THROUGH LATE TONIGHT AND TOMORROW AFTERNOON. HAVE INCREASED THE POPS...ESPECIALLY IN THE EASTERN FORECAST AREA. WITH THE ADDITIONAL CLOUDS AND PRECIPITATION...TEMPERATURES WILL BE ABOUT 5 TO 10 DEGREES COOLER SATURDAY THAN TODAY. LONG TERM...12Z SUNDAY ON. SATURDAY WAVE SLIDES BY AND LEAVES THE CWFA IN A DRY PATTERN AND MUCH WARMER WEATHER PATTERN THE REST OF THE WEEK AS A TROUGH DIGS INTO THE GREAT BASIN. FEW CHANGES AS A DRY FORECAST WAS SUSTAINED. ABOUT THE ONLY SHOT FOR RAIN IS LATE THURSDAY AND FRIDAY...IF MODEL TRENDS DON/T SLOW DOWN...WHEN A FRONT IS PROGGED TO SLIP THROUGH THE CENTRAL PLAINS. THIS FAR OUT DRY IS PRUDENT GIVEN TIME OF YEAR...AND NO SENSE GIVING FALSE HOPE FOR RAIN. NEXT COUPLE OF DAYS WILL SHED LIGHT ON THE FORECAST SITUATION. TEMPERATURES WELL INTO THE 80S AND 90S ALL WEEK...WITH PLENTY OF BREEZE AS WELL. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && EFFECTIVE JUNE 8 2004 THIS PRODUCT WILL HAVE THE ID CHANGED FROM OMAAFDGRI...TO OMAAFDGID. FOR MORE INFORMATION CHECK OUT THE FOLLOWING WEB ADDRESS/USE LOWER CASE LETTERS: HTTP://WWW.CRH.NOAA.GOV/PUBLIC/WMOHEADERS/CRPHASE1.HTM AWJ
Hazardous weather outlook, Jun 4, 11:55 AM CDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1155 AM CDT FRI JUN 4 2004 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-051200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 1155 AM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL MOVE SOUTHEAST INTO THE REGION MAINLY AFTER 9 PM. INITIALLY...THE MOST LIKELY AREA FOR THUNDERSTORMS WILL BE NORTHWEST OF A PHILLIPSBURG TO FULLERTON LINE. ISOLATED WIND GUSTS OVER 40 MPH ARE POSSIBLE WITH STRONGER THUNDERSTORMS...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THIS WEAKENING CLUSTER OF THUNDERSTORMS WILL SHIFT SOUTHEAST SATURDAY MORNING AND PASS THROUGH SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS DURING THE DAY SATURDAY. AN ISOLATED STORM MAY PRODUCE HAIL UP TO PENNY SIZE BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. T/MORITZ
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.